Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 4, NWS Corpus Christi, TX

February 24, 2005Live Oak County, McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Feb 24, 2005, 4:06 AM CST for Live Oak County, McMullen County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2005, 4:06 AM CST (10:06 UTC)
Expired
Feb 24, 2005, 5:00 AM CST
In force
54 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Live Oak County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 106 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 2:15 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1789 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KCRP 241009
SVRCRP
TXC297-311-241100-
/O.NEW.KCRP.SV.W.0004.050224T1006Z-050224T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
406 AM CST THU FEB 24 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVE OAK COUNTY IN TEXAS
  SOUTHEASTERN MCMULLEN COUNTY IN TEXAS

* UNTIL 500 AM CST

* AT 400 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE   
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE   
LOCATED ALONG A LINE EXTENDING PAWNEE TO THREE RIVERS TO CENTRAL 
MCMULLEN COUNTY...AND WERE MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SIMONS...406 AM CST
  TILDEN AND CENTRAL MCMULLEN COUNTY BY 315 AM CST
  LOMA ALTA AND GEORGE WEST BY 415 AM CST
  CLEGG BY 425 AM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2819 9878 2864 9840 2864 9835 2860 9834
      2878 9810 2875 9806 2869 9801 2867 9808
      2864 9809 2821 9784 2806 9799 2806 9862

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 9:00 PM CST, 7 hours 6 minutes earlier.

Area forecast discussion, Feb 23, 9:00 PM CST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
900 PM CST WED FEB 23 2005

.UPDATE...18Z CYCLE OF THE GFS IS VERIFYING QUITE WELL PER LATEST
MSAS WITH REGARD TO THE POSITION OF THE COLD FRONT AND SEE NO REASON
TO DISPUTE IT/S MOVEMENT THEREAFTER. 00Z SOUNDINGS SHOWED A VERY
UNSTABLE ENVIRONMENT WITH CONSIDERABLE CAPE AND STEEP LAPSE RATES.
SIGNIFICANT BOUNDARY LAYER FORCING AND TROPOSPHERIC FORCING FROM AN
APPROACHING MID-LEVEL SHORTWAVE OVER MEXICO WILL OVERSPREAD THE
REGION OVERNIGHT/THURSDAY. ORGANIZING UPSTREAM CONVECTION WILL
LIKELY SEND AN OUTFLOW BOUNDARY SOUTHWARD OVERNIGHT AND THROUGH THE
ENTIRE CWA BY 12Z THURSDAY. THE STRONG COLD FRONT WILL LIKELY BE
THROUGH THE NORTHERN CWA BY 12Z THURSDAY THEN QUICKLY OFFSHORE
THEREAFTER. IT/S NOT INCONCEIVABLE THAT THE FRONT EVENTUALLY MERGES
WITH THE OUTFLOW BOUNDARY. PRE-FRONTAL CONVECTION WILL BE CAPABLE OF
PRODUCING AT LEAST SMALL HAIL(LOW WBZ HEIGHTS) AND STRONG GUSTY
WINDS AS SEVERE PARAMETERS BECOME MORE FAVORABLE. SIGNIFICANT
POST-FRONTAL ELEVATED CONVECTION EXPECTED THURSDAY GIVEN
SIGNIFICANT/INCREASING MID-LEVEL FORCING AHEAD OF THE 850HPA COLD
FRONT. LOCALLY HEAVY RAINFALL QUITE PROBABLE DURING THIS TIMEFRAME.
CONDITIONS STILL FAVORABLE FOR PATCHY/AREAS OF ADVECTION FOG
OVERNIGHT BUT EXTENT/INTENSITY TO BE SOMEWHAT LESS AS ENVIRONMENT
TRANSITIONS TO A PRECIPITATION MODE. ONLY CHANGES WILL BE TO RAISE
POPS ANOTHER 10% AND INCLUDE ENHANCED WORDING REGARDING THUNDERSTORM
STRENGTH AND RAINFALL INTENSITY.

&&

.AVIATION...MAIN CHALLENGE FOR TONIGHT WILL BE THE TIMING OF THE
FRONT AND THE PRECIP ASSOCIATED WITH IT.  HAVE GENERALLY GONE WITH
THE FASTER GFS MODEL AND DEPENDING ON LATEST TRENDS...MAY HAVE TO GO
EVEN FASTER WITH THE WIND SHIFT.  ENOUGH INSTABILITY WITH THE FRONT
TO GENERATE CONVECTION AND THUNDERSTORMS.  CIGS AND VSBYS AOB IFR
BEFORE FROPA.  ENOUGH INSTABILITY BEHIND THE FRONT FOR ELEVATED
CONVECTION TOMORROW...WITH CHANCES FOR THUNDER ENDING IN THE MID
AFTERNOON OVER KVCT AS ATMOSPHERE BECOMES MORE STABLE. WILL SEE AT
LEAST MVFR CIGS AFTER FROPA.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

85/SHORT-TERM
86/AVIATION
Hazardous weather outlook, Feb 24, 3:00 AM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
300 AM CST THU FEB 24 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-241200-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
300 AM CST THU FEB 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TONIGHT AND THURSDAY

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 AM THIS MORNING
ALONG AND NORTH OF A LINE FROM LA SALLE COUNTY TO ARANSAS COUNTY. A
LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF
SOUTH TEXAS EARLY THIS MORNING...AND BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED LATE THURSDAY
THROUGH FRIDAY...BEHIND THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING.

JR

In the hours before

Special weather statement, Feb 23, 10:39 PM CST, 5 hours 27 minutes before
AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1039 PM CST WED FEB 23 2005

TXZ229>234-239>247-241000-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
1039 PM CST WED FEB 23 2005

...SHOWERS AND THUNDERSTORMS EXPECTED OVERNIGHT AND THURSDAY...

A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTH TEXAS LATE TONIGHT
AND EARLY THURSDAY MORNING. A SERIES OF UPPER LEVEL DISTURBANCES
WILL COMBINE WITH ABUNDANT MOISTURE AND INSTABILITY AND THE COLD
FRONT TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS AFTER MIDNIGHT.
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BECOME WIDESPREAD ON
THURSDAY BEHIND THE COLD FRONT. SOME STORMS MAY BE STRONG WITH SMALL
HAIL...STRONG GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.
THE THREAT FOR LOCALLY HEAVY RAINFALL WILL ALSO INCREASE ON
THURSDAY. RAINFALL AMOUNTS WILL RANGE FROM 0.5 INCHES OVER THE
WESTERN RIO GRANDE PLAINS TO 1.5 INCHES ACROSS THE COASTAL BEND WITH
LOCALLY HIGHER AMOUNTS.

RESIDENTS ACROSS SOUTH TEXAS SHOULD CLOSELY MONITOR THIS DEVELOPING
WEATHER SITUATION AND BE ALERT TO RAPIDLY CHANGING WEATHER
CONDITIONS. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD
BE PREPARED FOR POSSIBLE ACTIVATION.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/CRP

TE/BB
Special weather statement, Feb 24, 2:17 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
217 AM CST THU FEB 24 2005

TXZ229>234-245>247-241400-
ARANSAS-BEE-CALHOUN-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-REFUGIO-
VICTORIA-
217 AM CST THU FEB 24 2005

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
VALID UNTIL 800 AM CST THURSDAY MORNING. THE WATCH INCLUDES THE
COUNTIES OF ARANSAS...BEE...CALHOUN...GOLIAD...LA SALLE...LIVE OAK...
MCMULLEN...REFUGIO AND VICTORIA. SOME CITIES INCLUDED IN THE WATCH
ARE BEEVILLE...COTULLA...ENCINAL...GEORGE WEST...GOLIAD...PORT
LAVACA...PORT OCONNOR...REFUGIO...ROCKPORT...SEADRIFT...SKIDMORE...
THREE RIVERS...TILDEN AND VICTORIA.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS TO OCCUR IN OR NEAR THE WATCH AREA. SEVERE
THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF A DIME
OR LARGER...STRONG WINDS OF 58 MPH OR GREATER AND EVEN TORNADOES.

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE
READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF
SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM
AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE
GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN
SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
WWW.SRH.NOAA.GOV/CRP

JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:17 AM CSTSevere Thunderstorm WarningCRPMcMullen43 min
Feb 24, 4:01 AM CSTSevere Thunderstorm WarningCRPBee, Goliad59 min
Feb 24, 4:50 AM CSTSevere Thunderstorm WarningCRPVictoria55 min
Feb 24, 5:00 AM CSTSevere Thunderstorm WarningCRPJim Wells, Live Oak60 min
Feb 24, 5:22 AM CSTSpecial Marine WarningCRP113 min
Feb 24, 6:52 AM CSTSpecial Marine WarningCRP113 min
Feb 24, 7:15 AM CSTSpecial Marine WarningCRP
Feb 24, 7:49 AM CSTSevere Thunderstorm WarningCRPKleberg41 min
Feb 24, 8:02 AM CSTSpecial Marine WarningCRP58 min
Feb 24, 8:59 AM CSTSpecial Marine WarningCRP91 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.